NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Tuesday, September 27, 2016
PH, RA, pleurisy, high blood and methotrexate
I have RA in my joints next to my breast bone that cause chest pains. I have Pleurisy caused by my RA that caused pain between my shoulder blades. I am taking Methotrexate for my RA. I am also being tested for PH because it showed up as mild to moderate PH on an ECHO. I also have high blood pressure. When I get chest pains how do I know what is causing it? It could be PH, RA, Pleurisy, my heart from the high blood pressure or side effects from the Methotrexate. I rather not go to the doctor every time I get chest pains.
Pleurisy is more frequent with RA than PH. It is unlikely that mild PH would be causing chest pains. There are may reasons for chest pain; you do not describe the pains. There are many causes of chest pain ranging from irritation of the stomach lining, inflammation of the rib joints, to a heart attack. I presume your doctor has evaluated you in detail. You should discuss with him or her to get an idea of what symptoms should prompt you to seek medical help.
Namita Sood, MD, FCCP
Associate Professor of Pulmonary, Critical Care & Sleep
College of Medicine
The Ohio State University